MAUDE Adverse Event Report: CORDIS CORPORATION AVANTI + 5F STD W/GW; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS CORPORATION AVANTI + 5F STD W/GW; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 504605X
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 07/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, during a diagnostic heart catheterization from the left femoral approach, the doctor experienced difficulty when flushing the 5f standard (std) with guidewire (gw) avanti plus catheter sheath introducer (csi).When continuing to flush, the doctor noticed blood clots coming out of the side arm of the sheath, indicating that clotting had been occurring in the sheath cannula.The patient was anticoagulated with an international normalized ratio (inr) of 2 which concerned the doctor.He was able to finish the case with the same sheath with no injury to the patient.The doctor was a very experienced femoral only access operator who has used cordis sheaths his entire career.The device was not returned for analysis.A product history record (phr) review of lot 17914442 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported "thrombosis in device" could not be confirmed as the device was not returned for analysis.The exact cause of the reported event could not be conclusively determined.Thrombosis within the device does not represent a device malfunction.Clinical factors that may have influenced the event include the patients pre-existing comorbidities, pharmacological and lesion characteristics.According to the instructions for use (ifu), which is not intended as a mitigation of risk, "after aspiration and flushing, consider establishing a heparinized solution or suitable isotonic solution via the sideport extension.The addition of a heparinized saline drip via the sideport can help in the prevention of thrombus formation.Possible complications include but are not limited to: thrombus formation." neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, during a diagnostic heart catheterization from the left femoral approach, the doctor experienced difficulty when flushing the 5f standard (std) with guidewire (gw) avanti plus catheter sheath introducer (csi).While continuing to flush, the doctor noticed blood clots coming out of the side arm of the sheath indicating that clotting had been occurring in the sheath cannula.The patient was anticoagulated with an international normalized ratio (inr) of 2 which concerned the doctor.He was able to finish the case with the same sheath with no injury to the patient.The doctor was a very experienced femoral only access operator who has used cordis sheaths his entire career.The device will not be returned for analysis as it was discarded post procedure.

Brand Name
AVANTI + 5F STD W/GW
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key12331059
Report Number9616099-2021-04784
Device Sequence Number19539659
Product Code DRE
UDI-Device Identifier10705032009980
UDI-Public10705032009980
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number504605X
Device Catalogue Number504605X
Device Lot Number17914442
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2021
Initial Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANTICOAGULANT